MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Gas/Air Leak (2946); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.During a percutaneous coronary intervention (pci) procedure, a rotapro 2.00mm and rotawire were selected to treat a 99% stenosed, moderately calcified and moderately tortuous lesion within the right coronary artery (rca).Following a stall of the burr, upon removal it was noted the rotapro and rotawire were stuck together and were removed as one unit.The procedure was completed and no patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy device.The advancer, drive shaft, and handshake connection were visually examined.Inspection of the device found that blood was present within the sheath and advancer.Functional testing was performed with the returned rotawire.During functional testing, the returned rotawire was able to be removed with severe resistance, but was not able to be reinserted into the rotapro device due to the presence of blood within the device.Further functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was not able to be rotated.When the rotapro advancer was connected to the rotapro console control system and the knob switch (ablation button) was pressed, the device stalled and would not run due to the blood within the sheath and advancer.The sound of air escaping the device could be heard during the device stall.Product analysis confirmed the reported events, as the presence of blood within the device prevented reinsertion of the rotawire, and lead to a stall error where air was heard escaping the device.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15819690
Report Number2124215-2022-47764
Device Sequence Number3113840
Product Code MCX
UDI-Device Identifier08714729893387
UDI-Public08714729893387
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0026814422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale